MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM
Catalog Number 001100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that during their performance qualification validation for their new ih-1000 sn (b)(6)., false negative test results were observed.During validation, 6 samples tested positive with their old ih-1000s (production instruments) but tested negative on the ih-1000 sn 6300008.The results on the new ih-1000 sn (b)(6) were auto-verified.The samples were tested on (b)(6) 2026 (please see also report 9610824-2026-00006).And (b)(6) 2026 (this report).The customer stated qc passed prior to running the validation samples.She also reported the reactions were 3+ on the old ih-1000s.According to her, the samples were tested within 24 hours of being tested on the old ih-1000s vs.The new ih-1000.The investigation of this case is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that during their performance qualification validation for their new ih-1000 sn (b)(6)., false negative test results were observed.During validation, 6 samples tested positive with their old ih-1000s (production instruments) but tested negative on the ih-1000 sn (b)(6).The results on the new ih-1000 sn (b)(6) were auto-verified.The samples were tested on (b)(6) 2026 (please see also report 9610824-2026-00006).And (b)(6) 2026 (this report).The customer stated qc passed prior to running the validation samples.She also reported the reactions were 3+ on the old ih-1000s.According to her, the samples were tested within 24 hours of being tested on the old ih-1000s vs.The new ih-1000.Investigation: no other complaints have been recorded for the materials used by the customer: ih-cell pool, lot 9550011, exp.09.02.2026, and ih-card ahg anti-igg, lot 9530010, exp.21.11.2026.Based on the records, we can confirm that no product related quality issue is directly involved in the reported case.Based on the trace files analysis for ih-1000 sn (b)(6) and ih-1000 sn (b)(6), using our ih-1000 analysis tools on the reported samples (sample (b)(6) and sample (b)(6)), we confirm that no instrument-related issue directly contributed to the reported discrepancy.All processing steps, including dispensing, pipetting, and incubation, were performed within instrument specifications.See below this email for reference.Based on the image analysis of the gel card images used for the days of the reported issue, we noted that the gel cards were used in poor condition: the gel-to-supernatant ratio was very low for cards manufactured on 21.07.2025, even though more than 11 months remained before expiration date.Several cards showed clear signs of dried out gel, as circled in the images below this email for reference.Visible cracks in the gel matrix confirm gel dryness.These cards should not be used for testing and raise a key concerns about storage conditions at the customer site.Resolution: based on the condition of the cards, we assume that the customer may not be using the gel control options, which would have helped detect and reject unsuitable cards before testing.Given all these findings, the discrepancy between the 2 samples is considered pre-analytical, caused by the use of improperly dried gel cards, rather than an instrument or product-related issue.To help prevent similar issues, we recommend advising the customer to carefully monitor storage conditions and avoid using any gel cards showing dryness or physical deterioration.

Brand Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
monica albarca
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key24362189
Report Number9610824-2026-00007
Device Sequence Number5066435
Product Code KSZ
UDI-Device Identifier07611969205493
UDI-Public(01)07611969205493
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
BK170019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number001100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD AHG ANTI-IGG, LOT 9530010, EXP. 21.11.2026.; IH-CELL POOL, LOT 9550011, EXP. 09.02.2026.
Patient SexUnknown